A Class of Explicit Integrators with o-grid Interpolation for Solving Non-linear Systems of First Order ODEs

Main Article Content

U. W. Sirisena
S. I. Luka
S. Y. Yakubu

Abstract

This research work is aimed at constructing a class of explicit integrators with improved stability and accuracy by incorporating an off-gird interpolation point for the purpose of making them effcient for solving stiff initial value problems. Accordingly, continuous formulations of a class of hybrid explicit integrators are derived using multi-step collocation method through matrix inversion technique, for step numbers k = 2; 3; 4: The discrete schemes were deduced from their respective continuous formulations. The stability and convergence analysis were carried out and shown to be A(α)-stable and convergent respectively. The discrete schemes when implemented as block integrators to solve some non-linear problems, it was observed that the results obtained compete favorably with the MATLAB ode23 solver.

Keywords:
Block, Hybrid, Explicit integrators, off-gird interpolation, continuous formulation.

Article Details

How to Cite
Sirisena, U. W., Luka, S. I., & Yakubu, S. Y. (2020). A Class of Explicit Integrators with o-grid Interpolation for Solving Non-linear Systems of First Order ODEs. Journal of Advances in Mathematics and Computer Science, 35(3), 106-118. https://doi.org/10.9734/jamcs/2020/v35i330263
Section
Original Research Article

References

Mayers DF, Suli E. Introduction to numerical analysis. Canbridge University Press. 2003;2.

Onumayi P, Awoyemi DO, Jator SN, Sirisena UW. New linear multi-step methods with continuous coecients for rst order initial value problems. J. Nig.Math Soc. 1994;13:37-51.

Lie I, Norsett P. Super convergence for the multi-step collocation. Math. Comp. 1989;52.
Akinfenwa OA, Jator SN, Yso NM. A linear multistep hybrid methods with continuous coecient for solving sti ordinary dierential equations. Journal of Modern Mathematics and Statistics. 2011;5(2):47-53.

Butcher JC, Hojjati G. Second derivative methods with RK stability. Numerical Algorithms. ;40:415-429. Springer

Cash JR. The integration of sti IVPs in ODEs using modied extended BDF.1983;9(5):645657.

David Shepherd, James Miles, Matthias Heil, Milan Mihajlovi'c . An adaptive step implicit midpoint rule for the time integration of newtons linearisations of non-linear problems with applications in micromagnetics. Journal of Scientic Computing. 2019;80:10581082.
Available:https://doi.org/10.1007/s10915-019-00965-8

Chang SY. Improved numerical dissipation for explicit methods in pseudodynamic tests.

Earthquake Engineering and Structural Dynamics. 1997;26:917-929.

Chung J, Hulbert GM. A time integration algorithm for structural dynamics with improved numerical dissipation: the generalized- method. J. Appl. M1ech. 1993;60:371-375.

Newmark NM. A method of computation for structural dynamics. Journal of the Engineering Mechanics Division. ASCE. 1959;67-94.

Zhou X, Sha D, Tamma KK. A novel non-linearly explicit second-order accurate L-stable methodology for nite deformation: Hypoelastic/hypoelasto-plastic structural dynamics

problems. International Journal for Numerical Methods in Engineering. 2004;59(6):795-823.

Chollom JP, Olatunbasun IO, Omagu S. A class of a-stable block explicit methods for the solutions of ODEs. Research Journal of Mathematics and Statistics. 2012;4(2):52-56.

Jibunoh CC. An exponential method of variable order for general non-linear (Sti and Nonsti) ODE systems. Journal of the Nigerian Mathematical Society. 2018;37(3):175-201.

Kim P. An explicit type stable method for solving sti initial value problems, presentation at a mini workshop at Knu. Republic of Korea; 2010.
Available:http://webbuild.knu.ac.kr/-skim/co nf-math2/Kimps.pdf

Xu Y, Zhao JJ. Eatimation of longest stability interval for a kind of explicit linear multistep methods decrete gynamics in nature and society. Discrete Dyn. Nat. Soc. 2010;18.
DOI:10.1155/2010/912691

Fatunla SO. A class of block methods for second order Initial Value problems. International Journal of Computer Mathematics, England. 1994;55(12 ):119-133.

Henrici P. Discrete variable methods in ODE. New York, John Wiley and Sons; 1962.